MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EQUATOR CLAMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. EQUATOR CLAMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070364
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the equator clamp broke.Patient not injured.Delay reported less or equal than 30 minutes.S+n back-up device used.
 
Additional Manufacturer Narrative
G4, h2 and h6: the device, used in treatment was not returned for evaluation.However a picture of the broken clamp is attached on the complaint and visual inspection from the picture confirms that the clamp is broken.The device was manufactured in 2014.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A review of complaint history for the listed part revealed no prior complaints for the same issue for the batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.Credit will be issued for the device.B5: description modification.H6: clinical, impact, medical device problem and component code update.
 
Event or Problem Description
It was reported that was while preparing the instrumentation on the back table before the case started the equator clamp broke.Patient not injured.Delay reported less or equal than 30 minutes.S+n back-up device used.

Brand Name
EQUATOR CLAMP
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10609699
Report Number1020279-2020-04985
Device Sequence Number16746603
Product Code KTT
UDI-Device Identifier00885556119181
UDI-Public00885556119181
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71070364
Device Catalogue Number71070364
Device Lot Number14BSP0019
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1